MAUDE Adverse Event Report: LIVANOVA USA INC SMART PERFUSION PACK; TUBING

LIVANOVA USA INC SMART PERFUSION PACK; TUBING
Model Number 046006500
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa received a report that a pump boot tubing split during the case.They were almost off bypass and were able to come off.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova manufactures the smart tubing.The incident occurred in united states.After this happened, two packs with a kink or imperfection were found as per follow up with the customer, the customer was using a s5 roller pump and the perfusionist claims the occlusion was set properly.A technician checked the machine and over-occlusion cannot be excluded.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Visual inspection of the returned pack indicated this pack was not used since not even priming residues were present.Visual inspection of the returned pack found the main arterial tubing (luge tubing) had two indents and a kink.All three issues appeared to be caused by other components pressing against the line, during sterilization and shipment, causing the indentations.Based on the description we should probably look at adding a shelf over the luge tubing to prevent any of the components causing imperfections on the tubing.The dhr review the lot was released conforming to product specifications.Review of the livanova complaint database identified a previous event involving the same item catalogue circuit (1718850-2023-00032).Livanova is evaluating to optimize the circuit pack configuration to prevent the above tube damage.Based on the above, it cannot be ruled out that the reported event was caused by a sub-optimal package configuration caused by the interaction of the tubing with other components during sterilization/transport.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
SMART PERFUSION PACK
Common Device Name
TUBING
Manufacturer (Section D)
LIVANOVA USA INC
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17425357
Report Number1718850-2023-00033
Device Sequence Number7721307
Product Code DWE
UDI-Device Identifier00803622133909
UDI-Public(01)00803622133909(240)046006500(17)250508(10)2312900178(11)230508
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model Number046006500
Device Lot Number2312900178
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown